Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 129, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2007, 2:18 PM EDT for Crawford County, Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 2:18 PM EDT (18:18 UTC)
- Expired
- Jun 19, 2007, 3:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 130 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:35 PM EDT | TSTM WND DMG | Cochranton, PA | NUMEROUS TREES REPORTED DOWN ACROSS THE COUNTY. MOST OF THE DAMAGE IN AND AROUND COCHRANTON |
| Jun 19, 2:35 PM EDT | TSTM WND DMG | Meadville, PA | TREES DOWN COUNTYWIDE BETWEEN COCHRANTON...MEADVILLE...AND SPARTANSBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 191818 SVRCLE PAC039-191915- /O.NEW.KCLE.SV.W.0129.070619T1818Z-070619T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 218 PM EDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA * UNTIL 315 PM EDT * AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF MEADVILLE...AND MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMBRIDGE SPRINGS AND TITUSVILLE THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4176 8034 4147 8009 4163 7962 4185 7974 $$ REL
2 follow-up statements
000 WWUS51 KCLE 191840 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 240 PM EDT TUE JUN 19 2007 PAC039-191915- /O.CON.KCLE.SV.W.0129.000000T0000Z-070619T1915Z/ CRAWFORD PA- 240 PM EDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES EAST OF MEADVILLE...MOVING NORTHEAST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TITUSVILLE LAT...LON 4176 8034 4147 8009 4163 7962 4185 7974 $$ LW
000 WWUS51 KCLE 191910 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EDT TUE JUN 19 2007 PAC039-191920- /O.EXP.KCLE.SV.W.0129.000000T0000Z-070619T1915Z/ CRAWFORD PA- 310 PM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA EXPIRES AT 315 PM EDT... LAT...LON 4176 8034 4147 8009 4163 7962 4185 7974 $$ LW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:18 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 19, 1:18 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 118 PM EDT TUE JUN 19 2007 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND EARLY EVENING FOLLOWED BY COOLER HIGH PRESSURE ON WEDNESDAY. A WEAK COLD FRONT MAY SLIP SOUTHEAST ACROSS THE LOWER LAKES THURSDAY. HIGH PRESSURE IS LIKELY TO PERSIST THROUGH THE WEEKEND ALTHOUGH A COLD FRONT FROM ONTARIO MAY TRY TO DROP SOUTHEAST TOWARD THE AREA SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED TO REMOVE AFTERNOON WORDING. FRONT IS STILL WELL TO THE WEST BUT SHOWERS/STORMS AHEAD OF FRONT ALONG PREFRONTAL TROUGH WILL CONTINUE TO MOVE EAST AND WILL LIKELY BE THE MAIN FOCUS FOR ACTIVITY TO FILL BACK IN TODAY. THE SHOWERS/TROUGH SHOULD BE THROUGH THE TOLEDO AREA BY AROUND NOON AND I SUSPECT THAT WHILE MOST OF NW OHIO WILL SEE A SHOWER OR TWO THE TIMING IS MORE FAVORABLE FOR NEW CONVECTION FARTHER EAST...FROM I-71 CORRIDOR EAST AS PREFRONTAL TROUGH PUSHES ACROSS DURING THE AFTERNOON. THERE IS STILL A CHANCE FOR NEW SHOWERS AND STORMS TO DEVELOP RIGHT ALONG THE ACTUAL FRONT SO WILL NOT REMOVE THE CHANCE FOR ANOTHER SHOWER/STORM THIS AFTRN NW OHIO. MODELS NOTORIOUS FOR ELIMINATING INSTABILITY TOO QUICKLY IN THESE MOIST SHOWERY ENVIRONMENTS AND CURRENTLY PLENTY OF THIN SPOTS IN THE CLOUDS. SHOULD SEE DECENT HEATING ACROSS NE OH/NW PA AHEAD OF FRONT/TROUGH. SPC HAS THE AREA OF EXTREME NE OH/NW PA IN SLGT RISK TODAY AND WILL I WILL MENTION THE ENTIRE AREA EAST OF I-71 AS HAVING A CHANCE OF SEVERE STORMS AND WILL FCST MAX TEMPS A CATEGORY OR SO ABV GUIDANCE. THREAT OF ANY SHOWERS SHOULD END WITH ACTUAL FRONTAL PASSAGE WHICH SHOULD CLEAR THE TOLEDO AREA AROUND 19Z AND CLE AROUND 23Z AND REACH THE PA/OF BORDER BY 02Z. CLEARING SOON AFTER FROPA WITH COOLER AND LESS HUMID BY LATE AFTRN/EVENING NW OH AND TONIGHT REMAINDER OF FCST AREA. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... FLOW ALOFT STARTS TO BECOME NORTHWEST BY MID WEEK WITH A LARGE AND RELATIVELY FLAT RIDGE OVER THE WESTERN STATES. THIS WILL ALLOW FOR SURFACE HIGH PRESSURE TO BECOME DOMINANT OVER THE EASTERN STATES RIGHT THROUGH THE END OF THE WEEK. AIRMASS BEHIND FRONT IS COOLER THAN NORMAL AND SEE NO REASON THAT WE WILL NOT SEE THE CAA AND DRIER AIR CONTINUE TO PUSH ACROSS THE AREA DURING THE DAY WEDNESDAY. NOTICEABLY COOLER AND LESS HUMID WITH THE COOLEST TEMPS NEAR THE LAKESHORE EAST OF CLE ACROSS NW PA. FAVOR COOLER TEMP GUIDANCE FOR WEDNESDAY ALTHOUGH NOT QUITE AS COOL AS ETA AND WILL COMPROMISE BETWEEN GFS AND ETA HIGHS TEMPS...FROM LOWER 80S NW OHIO TO LOWER 70S NW PA. && .LONG TERM /THURSDAY THROUGH MONDAY/... WEAK COLD FRONT TO DROP SOUTH ACROSS EASTERN LAKES ON THURSDAY. NOT SURE ABOUT THE TIMING OR THE AVAILABILITY OF MUCH MOISTURE. MIGHT SEE A FEW SHOWERS/STORMS REDEVELOP INLAND FROM LAKE ERIE DURING THE DAY BUT COVERAGE SHOULD BE SPARSE AT BEST AND WILL USE A 20 POP AT THIS TIME. DO NOT LIKE THE LOOK OF THE MODELS FARTHER OUT AS THE GFS AND EVEN THE ECMWF APPEAR TO HAVE TOO MUCH CONVECTIVE FEEDBACK. SHORT WAVE AND SURFACE LOW SEEM WAY TO STRONG ON SATURDAY AND FEATURE MAY WELL BE WEAKER AND FARTHER SOUTH AND WEST. CANADIAN MODEL SEEMS TO HAVE A BETTER HANDEL ON PATTERN. NO CONFIDENCE THAT THERE WILL BE ANY SIGNIFICANT SHOWERS/STORMS FRIDAY NIGHT OR SATURDAY SO WILL CUT BACK ON POPS TO SLIGHT CHANCE AT THIS TIME. ANOTHER COLD FRONT PROGGED TO TRY AND DROP SOUTH ACROSS EASTERN GREAT LAKES SUNDAY BUT MODELS TRENDING TOWARD A WEAKENING FRONT WITH LITTLE PUSH TO THE SOUTH AS RIDGE ALOFT BUILDS SO WILL KEEP FCST DRY AND INCREASE TEMPS BY EARLY NEXT WEEK. NEXT COLD FRONT MIGHT TAKE UNTIL TUESDAY OF NEXT WEEK. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... CDFNT MOVG E ACRS OHIO THIS AFTN WILL RESULT IN SHOWERS AND TSTMS. BEHIND THE COLD FRONT MUCH DRIER AIR MASS IS LOCATED. DUE TO THE INCREASED TSTMS ACTIVITY...I WILL PROBABLY PUT IN TSTMS AT MOST TAF SITES. HIGH PRESSURE BUILDS INTO THE FORECAST AREA ON WEDNESDAY RESULTING IN VFR WEATHER CONDITIONS. HI PRES DOMINATES MOST OF THE EXTENDED PD WEDNESDAY THRU SAT AND SHUD RESULT IN VFR CONDS. MODELS SHOW PSBL WK LOW PRES SYS MOVG THRU LATE FRI NITE OR SAT WHICH WOULD BRING A CHANCE OF SHOWERS AND TSTMS. && .MARINE... S TO SWLY FLOW WL SHIFT TO W THEN NW WITH FROPA LATER TDA AND EARLY TNGT THEN GRADUALLY DMNSH AS HI PRES MOVS IN WED AND WED NITE. MODELS GREATLY DIFFER ON PSBL WV OF LOW PRES MOVG THRU LERI AREA SOMETIME FRI THRU SAT SO LOW CONFIDENCE ON WNDS THEN. W TO NW FLOW AND COOLER AIR TNGT CUD BRING WVS TO 3 TO 5 FT WITH NEED FOR SCA. OTRW...WVS SHUD RMN 1 TO 3 FT OR LESS NEXT 5 DAYS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK/REL AVIATION...BC MARINE...ADAMS
Hazardous weather outlook, Jun 19, 5:14 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 514 AM EDT TUE JUN 19 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-200915- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 514 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS...MAINLY EAST OF INTERSTATE 71...ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:15 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 60 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 76 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.